Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 179, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 30, 2007, 2:38 PM EDT for Warren County, Washington County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2007, 2:38 PM EDT (18:38 UTC)
- Expired
- Aug 30, 2007, 3:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Warren County, NY, Washington County, NY
The radar
The Albany radar (KENX), 101 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 1:32 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 30, 1:32 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 132 PM EDT THU AUG 30 2007 .SYNOPSIS... A COLD FRONT IN THE SAINT LAWRENCE VALLEY THIS MORNING WILL DROP SLOWLY SOUTHEAST THROUGH OUR REGION THIS AFTERNOON AND THIS EVENING AND REACH THE SOUTHERN NEW ENGLAND COAST FRIDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE COLD FRONT AND IMPACT OUR REGION MAINLY DURING THE AFTERNOON AND EVENING HOURS. CANADIAN HIGH PRESSURE WILL BEGIN TO BUILD INTO OUR AREA FRIDAY AFTERNOON AND WILL DOMINATE OUR WEATHER FOR THE UPCOMING HOLIDAY WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... BASED ON CURRENT DATA AND TRENDS...FEW CHANGES TO FORECAST NEEDED. BASED ON AREA 12Z SOUNDIJGS...A FEW TEMPERATURES MAY NEED TO BE RAISED A DEGREE OR TWO. SKY COVER MAY NEED TO BE IMPROVED A LITTLE...ESPECIALLY IN SOUTHERN AREAS. AREA SOUNDINGS AND UPPER AIR DATA SHOWS SOME FORCING FOR SUPPORT FOR SCATTERED THUNDERSTORM DEVELOPMENT...BUT NOT MUCH UPPER OR LOWER JET SUPPORT...OR DYNAMICS. MOST OF THE CONVECTION SHOULD BE GARDEN VARIETY...AND BELOW SEVERE LIMITS. A FEW THUNDERSTORMS MAY BRIEFLY FLIRT WITH SEVERE LEVELS WITH MINIMLA HAIL AND WIND GUSTS WHERE LOCALIZED CONVERGENCE CAN BE ENHANCED...SUCH AS IN TERRAIN. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... AFTER A FEW LINGERING SHOWERS ACROSS FAR SOUTHEAST PORTION OF FA FRIDAY MORNING EXPECT THAT A LARGE RIDGE OF HIGH PRESSURE ACROSS EASTERN CANADA WILL DROP SOUTH INTO THE NORTHEAST OVER THE WEEKEND RESULTING IN DRY WEATHER WITH SEASONABLY MILD DAYS...BUT COOL NIGHTS. EXPECT PLENTY OF SUN IN THE VALLEYS WITH SLIGHTLY MORE IN THE WAY OF SOME FAIR WEATHER CUMULUS CLOUDS OVER THE HIGHER TERRAIN...MORE SO ON FRIDAY AND SATURDAY THAN SUNDAY WHEN THE HIGH STARTS TO SLIDE SOUTH OF OUR FA. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... BY LATE MONDAY OR MONDAY NIGHT...THE NEXT COLD FRONT LOOKS TO APPROACH FROM THE NORTHWEST....CROSSING MOST OF OUR REGION MONDAY NIGHT. IF THIS IS THE CASE...IT WOULD MOVE THROUGH AT A UNFAVORABLE TIME OF DAY. THE BEST CONVERGENCE AND FORCING WITH SYSTEM LOOKS TO STAY NORTH. FOR NOW CONFINE POPS TO THE NORTHERN SECTIONS ON MONDAY NIGHT. THEN ON TUESDAY...ANOTHER CANADIAN HIGH PRESSURE IS FORECAST TO BUILD IN WITH MORE PLEASANT WEATHER LASTING AT LEAST THROUGH WEDNESDAY. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE NORTHERN ADIRONDACKS WILL BECOME A SCATTERED BAND OF SHOWERS AND THUNDERSTORMS THROUGH THE AFTERNOON. THE SCATTERED NATURE OF THE CONVECTION SUPPORTS A VCSH AND A CB IN THE CLOUD GROUP IN ALL AREAS INTO THIS EVENING. CONVECTION NOT WIDESPREAD ENOUGH TO PUT TEMPO IFR CEILINGS AND VISIBILITIES...BUT A BRIEF PERIOD OF IFR IS LIKELY IN THUNDERSTORMS...THE PROBABILITY FOR A DIRECT IMPACT ON THE AIRPORTS IS RELATIVELY LOW AT THIS TIME...AND AMENDMENTS WILL BE ISSUED IF/WHEN A THUNDERSTORM IS TRACKING TOWARD KGFL...KALB AND KPOU. WINDS THIS AFTERNOON AND OVERNIGHT WILL BE LIGHT...AS LIGHT SOUTH TO SOUTHWEST WINDS SHIFT TO NORTH AND NORTHEAST. THE LIGTH WINDS AND LEFTOVER LOW LEVEL MOISTURE FROM ANY RAINFALL WILL PROMOTE FOG...SO MVFR FOG IN TAFS OVERNIGHT...WITH BRIEF IFR VISIBILITIES POSSIBLE AT GFL DURING THE EARLY MORNING HOURS. CEILINGS MAY FLIRT WITH IFR IN ALL AREAS TOWARD MORNING AS WELL WITH THE TRAPPED LOW LEVEL MOISTURE POSSIBLE FORMING A LOW CEILING. AFTER SUNRISE...CEILINGS AND VISIBILITIES WILL IMPROVE TO VFR AND WILL CONTINEU FOR THE REST OF THE DAY. WINDS TOMORROW WILL CONTINUE TO BE LIGHT NORTH TO NORTHEAST. SAT THRU SUN...VFR...NO SIG WX. MON...VFR...ISOLATED MVFR IN THUNDERSTORMS. TUE...VFR NO SIG WX. && .FIRE WEATHER... THE PREDAWN HOURS WILL FEATURE NEARLY CALM WINDS...HUMIDITY VALUES NEAR 100 PERCENT...PATCHY FOG...AND DEW ON EXPOSED SURFACES. WITH LIGHT SOUTH WINDS AND MOSTLY SUNNY SKIES HUMIDITY VALUES WILL DECREASE TO AROUND 50 PERCENT BY LATE MORNING...SOMEWHAT LOWER IN THE MID HUDSON REGION AND 55 TO 70 PERCENT OVER THE ADIRONDACKS. SOME SCATTERED SHOWERS AND THUNDERSTORMS MAY BE EXPECTED TO POP UP IN THE AFTERNOON AHEAD OF A COLD FRONT AND THEY WILL BECOME MORE NUMEROUS AS THE FRONT APPROACHES AND SLOWLY PASSES THROUGH THE REGION IN THE LATE AFTERNOON NORTH AND DURING THE EVENING HOURS IN THE ALBANY AREA. IN GENERAL WINDS WILL BE LIGHT FROM THE SOUTH EARLY IN THE DAY BUT WILL TURN NORTHWEST AFTER THE FRONTAL PASSAGE. THE FRONT WILL APPROACH THE COAST LATE TONIGHT OR EARLY FRIDAY. HIGH MOISTURE CONTENT AND LIGHT WINDS WILL AGAIN RESULT IN FOG FORMING TONIGHT WITH DEW ON EXPOSED SURFACES FRIDAY MORNING. THE HAINES INDEX VALUE THIS AFTERNOON WILL GENERALLY BE CLOSE TO 3 IN THE ADIRONDACKS AND AROUND 4 OVER THE REST OF THE FORECAST AREA. ON FRIDAY HIGH PRESSURE WILL BUILD IN WITH DRIER AIR AND MIDDAY HUMIDITY VALUES WILL GENERALLY BE BETWEEN 40 AND 50 PERCENT WITH WINDS 8 TO 12 MILES PER HOUR FROM THE NORTHWEST. && .HYDROLOGY... RIVERS CONTINUE LOW ACROSS THE REGION AS THE WEATHER HAS BEEN DRY OVER MOST OF THE REGION FOR THE LAST WEEK AND A HALF. SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING ARE NOT EXPECTED TO HAVE A SIGNIFICANT EFFECT AS MOST OF THE RAIN WILL JUST SOAK INTO THE GROUND. RAINFALL AMOUNTS WILL BE HIGHLY VARIABLE AND A FEW AREAS MAY EXPERIENCE HEAVY DOWNPOURS WHICH WILL INCREASE THE FLOW ON STREAMS AND SMALLER RIVERS. HIGH PRESSURE WILL BUILD INTO THE REGION AND BRING DRY WEATHER FOR THE LABOR DAY WEEKEND. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && AVIATION...NAS
Hazardous weather outlook, Aug 30, 12:42 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1242 PM EDT THU AUG 30 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-311645- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1242 PM EDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING ALONG AND AHEAD OF A COLD FRONT DROPPING SOUTHEAST FROM THE SAINT LAWRENCE VALLEY. A FEW THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS OF 58 MPH OR GREATER...AND LARGE HAIL...PENNY SIZED OR GREATER...AND FREQUENT CLOUD TO GROUND LIGHTNING. INDIVIDUAL THUNDERSTORMS WILL GENERALLY MOVE FROM SOUTHWEST TO NORTHEAST AT 15 TO 30 MPH. LOCALIZED HEAVY RAIN OVER AN INCH IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 30, 2:06 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 206 PM EDT THU AUG 30 2007 NYZ042-043-301900- NORTHERN WARREN NY-NORTHERN WASHINGTON NY- 206 PM EDT THU AUG 30 2007 ...A STRONG THUNDERSTORM IN WARREN AND WASHINGTON COUNTIES... AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES EAST OF CHESTERTOWN...OR ABOUT 13 MILES NORTH OF WARRENSBURG...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... HULETTS LANDING BY 245 PM EDT HAGUE BY 250 PM EDT 8 MILES NORTH OF WHITEHALL BY 300 PM EDT NAS
Special weather statement, Aug 30, 2:29 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 229 PM EDT THU AUG 30 2007 NYZ042-043-301900- NORTHERN WARREN NY-NORTHERN WASHINGTON NY- 229 PM EDT THU AUG 30 2007 ...STRONG THUNDERSTORMS IN NORTHEAST WARREN AND NORTHERN WASHINGTON COUNTIES... AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL... WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF HAGUE TO HULETTS LANDING...OR ALONG A LINE EXTENDING FROM 20 MILES NORTH OF WARRENSBURG TO 11 MILES NORTHWEST OF WHITEHALL...AND MOVING EAST AT 15 MPH. THUNDERSTORMS WILL BE NEAR... HULETTS LANDING BY 235 PM... HAGUE BY 245 PM EDT.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:31 PM EDT | Severe Thunderstorm Warning | ALY | Warren | 59 min |
| Aug 30, 5:21 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 54 min |
| Aug 30, 6:04 PM EDT | Severe Thunderstorm Warning | ALY | Greene | 56 min |
| Aug 30, 6:46 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 59 min |
| Aug 30, 7:00 PM EDT | Severe Thunderstorm Warning | ALY | Greene | 27 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.